November 23rd, 2011

Boric Acid Treatment Success for BV

Hello All,
I swore i would pipe up if i ever found anything that worked well, so i'm here to report and share the love...
I have periodically suffered from a combination of yeast/bacterial vaginosis/unhappy hoohaa for some years. I've never know for sure what it was and lab tests are usually inconclusive so it's kinda low grade whatever it is. Many times i will have a lot of itching (mostly kind of external, but occasionally up inside as well) and soreness, particularly after sex. Only once have i had the full on cottage cheese yeast infection. I have tried all the usual monistat potions and diflucan pills, but i have avoided antibiotics mostly b/c the threat of things getting worse is too much to bear. 

I was reading about boric acid on here recently and decided to take action because i was having this low grade issue where it was kind of oozing milky discharge and smelling a bit stronger than usual and also sort of farting out silent bubbles of air or gas from my vagina. I felt wet like i'd just had sex, which was not as fun as it sounds. And when i did have sex it would always tear the perineum area.

So i decided i wanted to try homemade boric acid suppositories. The stupid FDA banned the use of boric acid for sale as an over the counter pharmaceutical (though you can still buy pharmaceutical grade BA on amazon) so i bought regular old Boric Acid straight from the bulk bin at Rainbow grocery in San Francisco. It's sold as a laundry enhancer/roach killer. It says 'Not for Internal Use' on the bin which gave me a little pause, but i gathered from them Rainbow folks that it was just that they were required to say that b/c of the stupid FDA. So I called a compounding pharmacy and said say, i am planning on making my own suppositories out of vegetable caps and non pharmaceutical grade BA, the exact stuff you buy to do laundry or kill cockroaches, and putting it in my vagina, what do you think about that? And the pharmacist was very cool and he said sure, sounds fine, thats pretty much what we do.  So my last concern was that i had read that it isn't good to put it on broken skin becuase it gets into the blood and is toxic and my skin was kinda broken.

But i did it anyway. I made capsules with a size 00 vegetable cap also purchased at rainbow by just scooping up the powder and pushing the cap shut. Easy as pie. And then i popped one up there as far as i could poke it and went to bed (with a panty liner). I had read to use 2, but i have just used one so far b/c it seems to work. 

It didn't burn at all or anything unpleasant. It does make me ooze a watery discharge the whole next day but it's not the same as the creamy milky discharge and then it's gone and i feel way better. The strong smell goes away and the soreness is gone and the itching is gone and the vaginal farting is gone! All for about 15 cents. Seriously, no wonder the stupid FDA doesn't like it. Perfectly safe. People use the same stuff for pink eye washes. Anything you can put in your eye, you can put anywhere else. 

The first time fixed everything for a couple of weeks, then i got a little recurrence starting so i did it again , one night, and bam, fixed. So I guess i've done this about 5 times now over about 3 months. I gave some to mi amiga and she tried it and had no problems and was happy with the result. I may try it 3 days in a rom or two at a time or something to see if i can kick it for good, or i can just do this forever, it's so easy.

It makes me screaming crazy mad that simple solutions like this have to be sought through whispers and hearsay like they're black magic. Stupid FDA. The best part is, you don't have to know if you have yeast or BV, works on both. You don't have to go to the doc. It's practically free. It's beautiful. Good luck!
p.s. Boric Acid used to be the active ingredient in Yeast Arrest. But the stupid FDA made them take it out, so the new version of Yeast Arrest doesn't have it. I tried it but the strong smell was off putting. You have to make your own capsules now.
Tie Dye

How long after a Pelvic/PAP should the pain continue?

I'm asking because I had the above done yesterday at the local Family Planning clinic and I'm wondering if I got pinched by the speculum or something. I was more uncomfortable than usual yesterday, but I got through class and work all right today. It was after a back rub tonight that the pain started (about a 4 on a 1-10 scale and throbbing). I tried to insert a finger to see what's going on and that was unpleasant. The second finger was worse, and didn't help me figure out what might be going on. :( The pain is centralized at the left side of my vagina (not the vulva, but inside), but I don't notice any blood. It almost feels like I'm bruised, though at the time of the exam I only noticed the usual level of unpleasantness.

Does this sound familiar to anyone? What should I do other than take NSAIDS for the pain? Is it worth calling the office and telling them I'm concerned the NP actually hurt me during the exam? Any thoughts appreciated. Thanks in advance.
  • Current Music
    rain
VP Team Icon

Welcome kaberett to the VP Team!

Hello, VPers!

We are delighted to announce that kaberett has joined the VP Team as a Safe Space Maintainer. Keep an eye out for their bio here in VP to learn more about them.

For reference, the current VP Team consists of:

rockstarbob, jennifer0246, mangofandango, viellen, frolicnaked, queensugar, glasspumpkin, jocelina, asunlitrose, poppleshatesyou, also_warriors, shyshutterbug, and kaberett.

You can find their contact information (along with that of the rest of the team) on VP's contact page. Feel free to get in touch any time! We love hearing from you. :)

Jocey
For the VP Team
contact_vp
Cupcake

Period 2 weeks early. even though I am on HBC?

I've been taking Alesse since I was 18 (I am 24 now) and haven't had any problems in all that time. My period has always been the same every month.

About 4 months ago I very significantly overhauled my diet. I'm eating "clean" so I've been avoiding refined sugars and processed food and I am eating high protein and relatively low carb. When I first started the diet, I did spot a little (which I was actually warned might happen because of my diet) but then I balanced out, went back to normal and everything has been fine.

About 3 months ago, I started taking the "generic" version of Alesse because it's quite a bit cheaper than the "name brand". Switching to it was no problem, I experienced no side effects at all. I haven't missed any pills ever.

About a week ago, I decided to really buckle down on my diet in preparation for my Jamaica vacation in 11 days (I want to look great in that new bikini I bought!), which basically just means I've been avoiding "cheats" (I usually treat myself once or twice a week to something "bad").

Well, this morning I woke up and I wasn't just spotting, I full blown have my period! I have cramps and everything, a full 2 weeks before I am supposed to actually have it!

Should I be concerned? What do you suppose caused this? My Fiance is worried my pill may not be working, but I haven't had any issues for 3 months. What should I do?

ETA: This is also an EXTREMELY heavy period compared to what I am used to. Normally I have a very light period (I use 2-3 regular tampons max usually), but today I've gone through 2 tampons already and I'm on to my third since this morning!

Period like Symptoms but No Actual Period (on Generesse)

I've been on Generesse for about two months now. I didn't have any withdrawal bleeding the first month, but I didn't have any PMS/period symptoms either. This month, I've had PMS symptoms (hormone swings, bloating) and now that I'm on the inactive pills (until tomorrow), I've had cramping and leg weakness, two very common period symptoms for me. My question is, can I plan on a withdrawal bleed? Mind you, these symptoms have been going on since I stopped the active pills with no actual bloodflow yet, and it's been two days. Why is my body responding like this if there's no egg to expel the contents of? Thanks in advance, you guys rock!